News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: Thin irregular web of lines appearing in my vision


 nbease - Thu Jan 15, 2009 3:52 pm

These lines are best described as being like the crazing which appears on pottery glaze as it ages. I am able to see sufficiently to carry out normal functions, but the symptom is worrying. My ophthalmologist believes it is a neurological problem. I have followed advice to discontinue use of my medications to no avail. No pain, dizziness or other symptoms.
 John Kenyon, CNA - Wed Mar 11, 2009 9:25 pm

User avatar Hello --

While there's little doubt the problem is neurological in origin, it is rather unusual and while it may be something as simple as optical migraine, it may also be something more complex. I'm not sufficiently familiar with this sort of symptom outside the area of migraine/seizure aura, so I am going to refer this to the neurology and opthamological teams here in hopes someone can advance a more insightful response. Please check back here in a day or so to see if we've had any luck with this. Meanwhile, good luck to you and I hope you've by now made some progress toward discovering the cause of this really odd visual disturbance.
 Joanna H, RN-BC - Thu Apr 02, 2009 9:05 pm

First, I am very glad that you consulted with your Opthamologist. My first thought when I think of "lines" at all is macular degeneration which can be very serious. I am quite sure your opthamologist has ruled that out. I would certainly follow the recommendation of that MD to see a neurologist. Also, you may want to seek a second opinion from another eye specialist as no one person always "see's things thru the same lenses" so to speak. There are many things that can affect a persons vision and how that vision is interpreted by the brain. There are so many mechanisms involved from first sight until it is fully integrated in to "what you actually are seeing" by the brain. Again, any opinion would be "just a guess, or a possibility" and it is important to follow up and find a cause if only to gain some "peace of mind." I wish I had a "quick answer, or cure," but again it would be most important to see a qualified physician so you can be sure what is going on. Good luck and I so sense this will all work out OK for you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here